Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 145, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 13, 2011, 2:22 PM MDT for Elbert County, Colorado. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 2:22 PM MDT (20:22 UTC)
- Expired
- Jul 13, 2011, 3:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Elbert County, CO
The radar
The Denver radar (KFTG), 78 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:22 PM MDT | HAIL 1 | 3 N Simla, CO | |
| Jul 13, 2:31 PM MDT | HAIL 1.25 | Simla, CO | |
| Jul 13, 3:00 PM MDT | HAIL 0.88 | 1 Wsw Matheson, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS55 KBOU 132022
SVRBOU
COC039-132100-
/O.NEW.KBOU.SV.W.0145.110713T2022Z-110713T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
222 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO
* UNTIL 300 PM MDT
* AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THIS STORM WAS LOCATED 4 MILES NORTHWEST OF MATHESON...OR 19
MILES WEST OF LIMON...MOVING EAST AT 15 MPH. MULTIPLE FUNNELS HAVE
BEEN REPORTED WITH THIS STORM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMLA AND
MATHESON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3912 10427 3925 10428 3935 10395 3913 10374
3912 10406
TIME...MOT...LOC 2021Z 269DEG 11KT 3920 10404
WIND...HAIL <50MPH 1.00IN
$$2 follow-up statements
420
WWUS55 KBOU 132034
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
234 PM MDT WED JUL 13 2011
COC039-132100-
/O.CON.KBOU.SV.W.0145.000000T0000Z-110713T2100Z/
ELBERT CO-
234 PM MDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR CENTRAL ELBERT COUNTY...
AT 233 PM MDT...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED 2 MILES NORTHWEST OF MATHESON...OR 17
MILES WEST OF LIMON...MOVING EAST AT 15 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMLA AND MATHESON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3912 10427 3925 10428 3935 10395 3913 10374
3912 10406
TIME...MOT...LOC 2033Z 269DEG 11KT 3920 10399
WIND...HAIL <50MPH 1.25IN
$$567
WWUS55 KBOU 132100
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT WED JUL 13 2011
COC039-132110-
/O.EXP.KBOU.SV.W.0145.000000T0000Z-110713T2100Z/
ELBERT CO-
300 PM MDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELBERT COUNTY HAS
EXPIRED...
A NEW WARNING HAS BEEN ISSUED FOR THIS THUNDERSTORM AS IT CONTINUES
TO MOVE SLOWLY EAST.
LAT...LON 3912 10427 3925 10428 3935 10395 3913 10374
3912 10406
TIME...MOT...LOC 2100Z 269DEG 11KT 3920 10388
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:33 AM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 13, 10:33 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT WED JUL 13 2011 .UPDATE...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON. TEMPERATURES WILL BE WARMER TODAY THAN YESTERDAY. LOW LEVELS WILL REMAIN MOIST. THIS WILL RESULT IN CAPES OF 1500-2000 J/KG OVER NORTHEAST COLORADO THIS AFTERNOON AND EVENING. WILL NOT HAVE A WELL DEFINED SHORT WAVE LIKE LAST NIGHT...THEREFORE ONLY EXPECT SCATTERED THUNDERSTORMS. THE THREAT FOR SEVERE STORMS MAY BE A BIT HIGHER DUE TO THE GREATER INSTABILITY. DRIER AIR ALOFT WILL CAUSE PRECIPITABLE WATER VALUES TO DECREASE TO 0.9 TO 1.3 INCHES TODAY...WHICH IS STILL MOIST. WILL UPDATE THE FORECAST TO DECREASE TEMPERATURES A FEW DEGREES OVER THE NORTHEAST CORNER OF COLORADO WHERE LOW CLOUDS HAVE LINGERED. AIRMASS WILL REMAIN CAPPED THROUGH 00Z HERE DUE TO THE SLOWER HEATING AND WILL DECREASE POPS TO ISOLATED. WILL ADDED THE THREAT FOR HEAVY RAIN...SEVERE HAIL AND DAMAGING TO THE FORECAST. WILL NOT ISSUE A FLASH FLOOD WATCH DUE TO THE SCATTERED NATURE OF STORMS AND BECAUSE STORM MOVEMENT WILL BE ABOUT 20 KNOTS. CAN NOT RULE OUT STORMS REGENERATING OVER A SAME LOCATION OR TRAINING OVER A CERTAIN SPOT. SO THERE WILL BE A SLIGHT THREAT FOR FLOODING BUT NOT ENOUGH OF A THREAT FOR A FLASH FLOOD WATCH. .AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. THEY WILL BEGIN OVER THE HIGHER TERRAIN AND THEN SPREAD EAST. TIMING OF STORMS WILL BE EARLIER TODAY...WITH THE BEST CHANCE FOR THUNDERSTORMS BEING 22-02Z OVER THE DENVER AREA INCLUDING KDEN. HEAVY RAIN...HAIL AND GUSTY OUTFLOW WINDS TO 50 KNOTS WILL BE POSSIBLE WITH THE STORMS. .PREV DISCUSSION... /ISSUED AT 440 AM MDT WED JUL 13 2011/ SHORT TERM...A VERY MOIST AIRMASS REMAINS IN PLACE OVER NORTHEAST COLORADO THIS MORNING. HEAVY RAINFALL IN MANY AREAS LAST NIGHT AND OVER THE PAST SEVERAL DAYS HAS LEFT VERY MOIST SOIL CONDITIONS ACROSS THE FORECAST AREA. LIGHT EASTERLY FLOW AT LOW LEVELS THROUGH MUCH OF THE DAY WILL MAKE IT VERY DIFFICULT FOR THE AIRMASS TO UNDERGO MUCH DRYING. ALOFT...WEAK SOUTHWEST FLOW ALOFT WILL CONTINUE WITH SOME MID-LEVEL DRYING. DAYTIME HEATING WITH FAVORABLE TURNING OF THE WINDS WITH HEIGHT SHOULD BE ENOUGH TO SUPPORT ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION ACROSS THE FORECAST AREA. MODEL SOUNDINGS SHOW THAT THE PRECIPITABLE WATER VALUES WILL BE LOWER THAN LAST EVENING...BUT STILL CLOSE TO 1.0 INCHES AT MOST AREAS. CAPE VALUES ON MODEL SOUNDINGS ARE MODEST THROUGH THE AFTERNOON AND EVENING HOURS...AROUND 1000-1500 J/KG. WITH THE VERY MOIST SOIL CONDITIONS...IT WILL NOT TAKE TOO MUCH HEAVY RAINFALL TO AGAIN CAUSE FLOODING OR FLASH FLOODING PROBLEMS. SINCE THE PRECIPITABLE WATER VALUES ARE NOT AS HIGH AS YESTERDAY...WILL NOT ISSUE ANY FLASH FLOOD WATCH. BUT IF 12Z MODEL RUNS SHOW HIGHER QPF FORECASTS THAN THE 00Z RUNS...THEN A WATCH MAY BE NEEDED. MODEL QPF FORECASTS FROM THE 00Z RUNS WERE QUITE DRY OVER NORTHEAST COLORADO...POSSIBLY TOO DRY. WE WILL BE KEEPING AN EYE ON THE WATER VAPOR SATELLITE PICTURES THAT SHOW THE EXPECTED MID-LEVEL DRYING MOVING OVER SOUTHWESTERN COLORADO THIS MORNING. HOWEVER...DEEPER MOISTURE IS ALSO MOVING OVER CENTRAL AND EASTERN NEW MEXICO. MID-LEVEL DRYING MOVING OVER MOIST LOW LEVEL CONDITIONS COULD PRODUCE A LAYER OF POTENTIAL INSTABILITY THAT WILL NEED TO BE MONITORED THROUGH THE AFTERNOON. SCATTERED POPS WERE IN THE PREVIOUS FORECAST...AND THESE WERE NOT CHANGED THIS TIME AROUND. LONG TERM...ON THURSDAY AND FRIDAY...THE CENTER OF THE UPPER LEVEL RIDGE WILL BE OVER OKLAHOMA/TEXAS WITH A WEAK SOUTH TO SOUTHWESTERLY FLOW OVER COLORADO. THE MDLS CONTINUE TO BRING MONSOONAL MOISTURE OVER THE CWFA FOR THURSDAY AFTERNOON AND EVENING...WITH A REPEAT PERFORMANCE ON FRIDAY. LOW LEVEL MSTR WILL REMAIN IN PLACE THURSDAY WITH DEWPOINTS IN THE MID 50 TO LOWER 60S ACROSS THE NORTHEAST PLAINS. FCST CAPES ON THURSDAY INDICATE PW VALUES OVER A LITTLE OVER ONE INCH WITH CAPES IN THE 1500-2000 J/KG RANGE. STORM MOTIONS OF 10-15 KTS. LOWER PW VALUES MAY LEAD TO SLIGHTLY LOWER RAINFALL RATES AND A SLIGHTLY LESSER FLASH FLOOD RISK. OVERALL FOR FRIDAY SAME TYPE OF SCENARIO WITH SLIGHTLY BETTER PW VALUES ACROSS THE CWFA. SHUD SEE TSTMS DEVELOP MORE TOWARDS LATE AFTN/EVENING WITH AFTERNOON TEMPERATURES CLIMBING BACK INTO THE 90S. ALTHOUGH CENTER OF THE HIGH PRESSURE RIDGE IS NOT IDEAL FOR EARLY NEXT WEEK WITH IT PARKED OVER MISSOURI...A MOIST SOUTHERLY FLOW IS PROGGED TO CONTINUE OVER COLORADO. WILL CONTINUE WITH A CHANCE EACH DAY OF AFTN AND EVENING THUNDERSTORMS FROM THE URBAN CORRIDOR WESTWARD...WITH A SLIGHT CHANCE ACROSS THE NORTHEAST PLAINS. && AVIATION...AREAS OF FOG WILL BE PRESENT AROUND THE DENVER METRO AREA THIS MORNING CAUSING CIGS TO DROP BELOW 1000 FEET AGL AT TIMES AND POSSIBLY RESTRICTING VSBYS TO LESS THAN 3 MILES. DENSE FOG WITH CONDS REACHING AIRFIELD MINIMUMS ARE NOT EXPECTED. LIGHT EASTERLY WINDS WILL HOLD VERY MOIST CONDITIONS ACROSS THE URBAN CORRIDOR. FOG SHOULD PERSIST THROUGH ABOUT 15Z AND THEN DISSIPATE. LATER TODAY...AFTERNOON HEATING IS EXPECTED TO PRODUCE A ROUND OF SCATTERED THUNDERSTORMS OVER THE AIRPORTS AS WELL AS ARRIVAL GATES. SHOWERS OVER THE MOUNTAINS COULD BEGIN AS EARLY AS 17Z WITH ACTIVITY MOVING ONTO THE PLAINS BY 22Z. SHOWERS SHOULD DIMINISH AFTER 03Z WITH THE LOSS OF DAYTIME HEATING. && .HYDROLOGY... SIGNIFICANT MOUNTAIN SNOWMELT RUNOFF CONTINUES ABOVE 12000 FEET. SEVERAL STREAMS CONTINUE TO RUN NEAR OR ABOVE BANKFULL IN THE HIGH COUNTRY. STREAM LEVELS ARE GENERALLY EXPECTED TO SLOWLY DECREASE OVER THE NEXT SEVERAL DAYS BUT HEAVY RAINFALL FROM AFTERNOON AND EVENING THUNDERSTORMS COULD BRING RAPID RISES TO ALREADY SWOLLEN STREAMS. THUNDERSTORM COVERAGE WILL DECREASE SLIGHTLY FROM TUESDAY. HOWEVER...THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. FLOOD ADVISORIES... ...THE SOUTH PLATTE RIVER AT KERSEY UNTIL THURSDAY NIGHT... ...THE ST. LOUIS CREEK IN EASTERN GRAND COUNTY THROUGH THIS EVENING... ...THE COLORADO RIVER IN GRAND COUNTY THROUGH THURSDAY EVENING... ...BLUE RIVER IN SUMMIT COUNTY THROUGH THURSDAY EVENING... ...BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH FRIDAY AFTERNOON... && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...MEIER SHORT TERM...DANKERS LONG TERM....COOPER AVIATION...DANKERS
Hazardous weather outlook, Jul 13, 11:27 AM MDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1127 AM MDT WED JUL 13 2011 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1127 AM MDT WED JUL 13 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG THE FRONT RANGE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP IN THE NORTHERN MOUNTAINS AND HIGHER FRONT RANGE FOOTHILLS BEGINNING EARLY THIS AFTERNOON. BY MID TO LATE AFTERNOON THESE THUNDERSTORMS AND NEW STORMS SHOULD THEN FORM AND MOVE EASTWARD OVER THE LOWER FOOTHILLS AND ADJACENT HIGH PLAINS...INCLUDING THE DENVER METRO AREA. BECAUSE OF DRIER AIR ALOFT...STRONGER HEATING TODAY DUE TO MORE SUNSHINE WILL MORE LIKELY PRODUCE STORMS CAPABLE OF HAIL AND STRONG OUTFLOW WINDS. SOME STORMS ALONG THE FRONT RANGE MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL...EVEN THOUGH THEY SHOULD MOVE FASTER TODAY. HOWEVER WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED. FARTHER OUT ON THE PLAINS OF NORTHEAST COLORADO...THE CHANCE FOR THUNDERSTORMS WILL BE LOWER DUE TO SLIGHTLY MORE STABLE ENVIRONMENT. MOST OF THIS THUNDERSTORM ACTIVITY SHOULD END BY AROUND MID-EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED OVER THE NEXT FEW DAYS. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN AND STRONG WINDS. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/MEIER
In the hours before
Local storm report, Jul 13, 9:52 AM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
952 AM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
07/13/2011 M1.57 INCH ADAMS CO NWS EMPLOYEE
15 HOUR TOTAL
0637 AM HEAVY RAIN 4 E STERLING 40.65N 103.14W
07/13/2011 M2.18 INCH LOGAN CO TRAINED SPOTTER
12 HOUR TOTAL 6PM - 6AM
0635 AM HEAVY RAIN HEREFORD 40.97N 104.30W
07/13/2011 M3.46 INCH WELD CO TRAINED SPOTTER
12 HOUR TOTAL 6PM - 6AM
0629 AM HEAVY RAIN 21 N NEW RAYMER 40.91N 103.83W
07/13/2011 M2.11 INCH WELD CO CO-OP OBSERVER
12 HOUR TOTAL FROM 6PM - 6AM
1150 PM HEAVY RAIN 5 ENE EATON 40.55N 104.62W
07/12/2011 M1.23 INCH WELD CO COCORAHS
1150 PM HEAVY RAIN E SEVERANCE 40.52N 104.85W
07/12/2011 M1.43 INCH WELD CO TRAINED SPOTTER
TOTAL RAINFALL BETWEEN 947 PM AND 1150 PM
1145 PM HEAVY RAIN 2 NE FORT COLLINS 40.58N 105.04W
07/12/2011 M0.97 INCH LARIMER CO COCORAHS
0.97 INCH IN 25 MINUTES
1103 PM HEAVY RAIN 4 SE FORT COLLINS 40.51N 105.01W
07/12/2011 M0.90 INCH LARIMER CO COCORAHS
0.90 INCH IN 30 MINUTES
1100 PM FLASH FLOOD 11 ENE PAWNEE BUTTES 40.87N 103.78W
07/12/2011 WELD CO TRAINED SPOTTER
HEAVY RAIN MEASURED 5-6 INCHES IN 3 RAIN GAUGES. DIRT
ROAD WASHED OUT. MARBLE SIZE HAIL. TIME OF OCCURRENCE
BETWEEN 1030 AND 1130 PM.
1045 PM HEAVY RAIN 3 NE FORT COLLINS 40.59N 105.03W
07/12/2011 M0.76 INCH LARIMER CO TRAINED SPOTTER
0.76 INCH RAINFALL IN 27 MINUTES
1000 PM FLASH FLOOD 14 ENE KIOWA 39.42N 104.22W
07/12/2011 ELBERT CO COCORAHS
5.01 INCHES IN 150 MINUTES. UNPAVED ROAD IMPASSABLE.
EXTREME FLOODING
0955 PM TSTM WND GST DENVER 39.73N 104.96W
07/12/2011 M66.00 MPH DENVER CO ASOS
DENVER INTERNATIONAL AIRPORT
0954 PM TSTM WND DMG NE COMMERCE CITY 39.81N 104.92W
07/12/2011 ADAMS CO PUBLIC
LARGE TREE BLOWN DOWN AT 114TH AND CHAMBERS
0954 PM TSTM WND GST DENVER 39.73N 104.96W
07/12/2011 M59.00 MPH DENVER CO ASOS
0905 PM HAIL 4 ESE ELBERT 39.20N 104.45W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0905 PM TSTM WND GST 4 ESE ELBERT 39.20N 104.45W
07/12/2011 M50.00 MPH ELBERT CO TRAINED SPOTTER
0842 PM HAIL ELBERT 39.22N 104.53W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
0811 PM TORNADO FONDIS 39.22N 104.45W
07/12/2011 ELBERT CO FIRE DEPT/RESCUE
0724 PM TORNADO 10 SW AGATE 39.37N 104.08W
07/12/2011 ELBERT CO TRAINED SPOTTER
0724 PM FUNNEL CLOUD 13 ENE KIOWA 39.40N 104.24W
07/12/2011 ELBERT CO TRAINED SPOTTER
0652 PM HAIL 14 W AGATE 39.45N 104.21W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
0441 PM HAIL 3 W KIOWA 39.34N 104.52W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0432 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0423 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
&&
BENTONLocal storm report, Jul 13, 10:47 AM MDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1047 AM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HEAVY RAIN 4 NE THORNTON 39.93N 104.90W
07/13/2011 M1.90 INCH ADAMS CO TRAINED SPOTTER
TOTAL RAINFALL FROM EVENING OF 7/12 THROUGH MORNING OF
7/13
1006 AM HEAVY RAIN ILIFF 40.76N 103.07W
07/13/2011 M2.70 INCH LOGAN CO TRAINED SPOTTER
ILIFF 2.7 INCHES OVER PAST 2 NIGHTS. STERLING AND PADRONI
HAD OVER 3 INCHES OF RAIN LAST NIGHT 6/12/2011.
0800 AM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
07/13/2011 M1.57 INCH ADAMS CO NWS EMPLOYEE
15 HOUR TOTAL
0637 AM HEAVY RAIN 4 E STERLING 40.65N 103.14W
07/13/2011 M2.18 INCH LOGAN CO TRAINED SPOTTER
12 HOUR TOTAL 6PM - 6AM
0635 AM HEAVY RAIN HEREFORD 40.97N 104.30W
07/13/2011 M3.46 INCH WELD CO TRAINED SPOTTER
12 HOUR TOTAL 6PM - 6AM
0629 AM HEAVY RAIN 21 N NEW RAYMER 40.91N 103.83W
07/13/2011 M2.11 INCH WELD CO CO-OP OBSERVER
12 HOUR TOTAL FROM 6PM - 6AM
1150 PM HEAVY RAIN 5 ENE EATON 40.55N 104.62W
07/12/2011 M1.23 INCH WELD CO COCORAHS
1150 PM HEAVY RAIN E SEVERANCE 40.52N 104.85W
07/12/2011 M1.43 INCH WELD CO TRAINED SPOTTER
TOTAL RAINFALL BETWEEN 947 PM AND 1150 PM
1145 PM HEAVY RAIN 2 NE FORT COLLINS 40.58N 105.04W
07/12/2011 M0.97 INCH LARIMER CO COCORAHS
0.97 INCH IN 25 MINUTES
1103 PM HEAVY RAIN 4 SE FORT COLLINS 40.51N 105.01W
07/12/2011 M0.90 INCH LARIMER CO COCORAHS
0.90 INCH IN 30 MINUTES
1100 PM FLASH FLOOD 11 ENE PAWNEE BUTTES 40.87N 103.78W
07/12/2011 WELD CO TRAINED SPOTTER
HEAVY RAIN MEASURED 5-6 INCHES IN 3 RAIN GAUGES. DIRT
ROAD WASHED OUT. MARBLE SIZE HAIL. TIME OF OCCURRENCE
BETWEEN 1030 AND 1130 PM.
1045 PM HEAVY RAIN 3 NE FORT COLLINS 40.59N 105.03W
07/12/2011 M0.76 INCH LARIMER CO TRAINED SPOTTER
0.76 INCH RAINFALL IN 27 MINUTES
1000 PM FLASH FLOOD 14 ENE KIOWA 39.42N 104.22W
07/12/2011 ELBERT CO COCORAHS
5.01 INCHES IN 150 MINUTES. UNPAVED ROAD IMPASSABLE.
EXTREME FLOODING
0955 PM TSTM WND GST DENVER 39.73N 104.96W
07/12/2011 M66.00 MPH DENVER CO ASOS
DENVER INTERNATIONAL AIRPORT
0954 PM TSTM WND DMG NE COMMERCE CITY 39.81N 104.92W
07/12/2011 ADAMS CO PUBLIC
LARGE TREE BLOWN DOWN AT 114TH AND CHAMBERS
0954 PM TSTM WND GST DENVER 39.73N 104.96W
07/12/2011 M59.00 MPH DENVER CO ASOS
0945 PM HEAVY RAIN DENVER 39.73N 104.96W
07/12/2011 M1.44 INCH DENVER CO COCORAHS
1.44 INCHES IN 30 MINUTES
0940 PM HEAVY RAIN 3 SSE DENVER 39.69N 104.94W
07/12/2011 M1.28 INCH DENVER CO COCORAHS
1.28 INCHES IN 20 MINUTES
0923 PM HEAVY RAIN 6 WSW DENVER 39.69N 105.07W
07/12/2011 M0.97 INCH JEFFERSON CO COCORAHS
0.97 INCH IN 10 MINUTES
0905 PM TSTM WND GST 4 ESE ELBERT 39.20N 104.45W
07/12/2011 M50.00 MPH ELBERT CO TRAINED SPOTTER
0905 PM HAIL 4 ESE ELBERT 39.20N 104.45W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0842 PM HAIL ELBERT 39.22N 104.53W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
0811 PM TORNADO FONDIS 39.22N 104.45W
07/12/2011 ELBERT CO FIRE DEPT/RESCUE
0724 PM FUNNEL CLOUD 13 ENE KIOWA 39.40N 104.24W
07/12/2011 ELBERT CO TRAINED SPOTTER
0724 PM TORNADO 10 SW AGATE 39.37N 104.08W
07/12/2011 ELBERT CO TRAINED SPOTTER
0652 PM HAIL 14 W AGATE 39.45N 104.21W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
&&
BENTONSpecial weather statement, Jul 13, 2:01 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
201 PM MDT WED JUL 13 2011
COZ041-046-132030-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
201 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
CENTRAL ELBERT COUNTY
AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 16 MILES EAST OF FONDIS...OR 25 MILES WEST OF LIMON...MOVING
NORTHEAST AT 10 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO FONDIS.
LAT...LON 3924 10447 3935 10398 3921 10390 3912 10440
3912 10442
TIME...MOT...LOC 2001Z 244DEG 8KT 3922 10414The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:34 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 2 hr |
| Jul 12, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 51 min |
| Jul 12, 7:03 PM MDT | Tornado Warning | BOU | Elbert | 42 min |
| Jul 12, 7:19 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 91 min |
| Jul 12, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 52 min |
| Jul 12, 7:27 PM MDT | Tornado Warning | BOU | Elbert | 48 min |
| Jul 12, 7:34 PM MDT | Tornado Warning | BOU | Weld | 41 min |
| Jul 12, 7:45 PM MDT | Tornado Warning | BOU | Elbert | 45 min |
| Jul 12, 7:48 PM MDT | Areal Flood Advisory | BOU | Weld | 87 min |
| Jul 12, 8:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 40 min |
| Jul 12, 8:17 PM MDT | Tornado Warning | BOU | Elbert | 43 min |
| Jul 12, 8:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 54 min |
| Jul 12, 8:33 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 3 hr |
| Jul 12, 8:44 PM MDT | Flash Flood Warning | BOU | Weld | 2 hr |
| Jul 12, 9:00 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 60 min |
| Jul 12, 9:04 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 56 min |
| Jul 12, 9:10 PM MDT | Tornado Warning | BOU | Weld | 34 min |
| Jul 12, 9:15 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 90 min |
| Jul 12, 9:30 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 44 min |
| Jul 12, 9:40 PM MDT | Areal Flood Advisory | BOU | Boulder | 95 min |
| Jul 12, 9:59 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 61 min |
| Jul 12, 10:35 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 115 min |
| Jul 12, 10:48 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 12, 10:54 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| Jul 12, 11:19 PM MDT | Areal Flood Warning | BOU | Arapahoe, Elbert | 6 hr |
| Jul 13, 12:04 AM MDT | River Flood Advisory | BOU | Adams | 10 hr |
| Jul 13, 12:16 AM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 13, 12:32 AM MDT | River Flood Advisory | BOU | Weld | 47 hr |
| Jul 13, 12:37 AM MDT | Areal Flood Advisory | BOU | Weld | 83 min |
| Jul 13, 1:11 AM MDT | Areal Flood Advisory | BOU | Logan | 94 min |
| Jul 13, 2:01 PM MDT | Special Weather Statement | BOU | Elbert | 29 min |
| Jul 13, 2:42 PM MDT | Areal Flood Advisory | BOU | Elbert | 93 min |
| Jul 13, 2:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 3:52 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 16 min |
| Jul 13, 5:08 PM MDT | Special Weather Statement | BOU | Jefferson | 52 min |
| Jul 13, 5:53 PM MDT | Areal Flood Advisory | BOU | Boulder | 82 min |
| Jul 13, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Jefferson | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.